MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus service center for evaluation and the reported issue was confirmed.The elevator channel was found leaking from the control unit side.The elevator channel was detached with fluid invasion and heavy corrosion.Additional findings were; the probe unit was loose, the forceps cover glue was peeling, there was a broken element on the ultrasound image, there was a crack in the rubber glue on the cover, and the switch was not working.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The user facility reported the evis exera ii ultrasound gastrovideoscope was leaking from the channel irrigation screw on the handle, as well as the biopsy channel.The scope was washed in the machine with the leak test running.The issue was found at reprocessing.No patient involvement was reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer¿s investigation.The legal manufacturer performed an investigation.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause of the issue could not be conclusively specified.It is likely the event occurred when external force was exerted by strong rubbing or bumping on the area during transportation, storage, use, cleaning, etc.The event could have been prevented by observing the items listed in the instruction manual.Therefore, the probable cause of the event was caused by the user's handling.The instruction for use (ifu) states the following guidelines: warning "do not strike, hit, or drop the endoscope's distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope's distal end, insertion tube, bending it could also cause parts of the endoscope to fall off inside the patient.It could also cause parts of the endoscope to fall off inside the patient.".

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11529775
Report Number8010047-2021-03966
Device Sequence Number5211776
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1